Alert archive / Montana / Wind Chill Advisories in 2021
Wind Chill Advisory 7, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill advisory at Feb 15, 2021, 11:58 AM MST for 7 counties in Montana. It took effect at Feb 15, 2021, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2021, 11:58 AM MST (18:58 UTC)
- In effect from
- Feb 15, 2021, 5:00 PM MST
- Expired
- Feb 16, 2021, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 118 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS45 KGGW 151858 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1158 AM MST Mon Feb 15 2021 MTZ018>020-024-025-027-061-062-161415- /O.NEW.KGGW.WC.Y.0007.210216T0000Z-210216T1800Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Wibaux- Northern Valley-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Wibaux, Opheim, and Culbertson 1158 AM MST Mon Feb 15 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of northeast Montana. * WHEN...From 5 PM this afternoon to 11 AM MST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
1 follow-up statement
666 WWUS45 KGGW 160943 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 243 AM MST Tue Feb 16 2021 MTZ018>020-024-025-027-061-062-161800- /O.CON.KGGW.WC.Y.0007.000000T0000Z-210216T1800Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Wibaux- Northern Valley-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Wibaux, Opheim, and Culbertson 243 AM MST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 25 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until 11 AM MST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 4:21 AM MST, 7 hours 37 minutes earlier.
Area forecast discussion, Feb 15, 4:21 AM MST, 7 hours 37 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 421 AM MST Mon Feb 15 2021 .DISCUSSION... Very cold arctic airmass will continue to shift east over the next few days. This will allow for shallowing of the cold air over eastern Montana and temperatures warming above zero. A ripple in the northwest flow could bring some light snow to the region tonight with Pacific moisture overriding the lingering arctic airmass. Snow amounts should be low (less than half an inch) with limited moisture and the weak wave. Cloud cover will also keep temperatures more moderate overnight, with some wind chill readings down to -25 possible over the eastern zones. Will leave for next shift to reassess need for wind child advisory past the expiration of the current one. Remainder of the forecast period will see generally dry weather with a warming trend as an upper ridge builds over the west coast. Pattern then shifts to a milder progressive zonal flow to push temperatures back above normal. RAE && .AVIATION... VFR early becoming MVFR by early evening. Clouds will increase and lower from the west through the day. Light snow is possible overnight and into Tuesday morning. While temperatures will be warming, readings below zero the next couple nights will cause mechanical and equipment problems for aircraft and airfield operations. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 11 AM MST this morning for Central and Southeast Phillips...Central and Southern Valley...Daniels... Dawson...Eastern Roosevelt...Garfield...McCone...Northern Phillips...Northern Valley...Petroleum...Prairie...Richland... Sheridan...Southwest Phillips...Western Roosevelt...Wibaux. && weather.gov/glasgow
Nearby
Wind Chill Advisories in Montana, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.